MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the inner sterile package of the xenmatrix graft was found to be torn when opened for a case.It is reported that the subject device is not available to be returned for evaluation.Review of manufacturing records confirms product was manufactured to specification.Based on the information available and without having the sample to evaluate, the reported condition of the packaging cannot be confirmed and/or root cause determined.This mdr represents device #1, additional mdrs were submitted to represent xenmatrix grafts device #2, device #3, and device #4.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported, when opened for a case it was noted that the inner sterile package of the xenmatrix graft (device #1) was torn.As reported the product box was completely sealed prior to opening for the case.The device was not used on the patient, the procedure was completed by using a new device.As reported, a quality check was completed and identified three additional xenmatrix grafts (device #2, device #3 and device #4) were found to have the same issue.
 
Additional Manufacturer Narrative
As reported, the inner sterile package of the xenmatrix graft was found to be torn when opened for a case.It is reported that the subject device is not available to be returned for evaluation.Review of manufacturing records confirms product was manufactured to specification.Based on the information available and without having the sample to evaluate, the reported condition of the packaging cannot be confirmed and/or root cause determined.Addendum: this supplemental mdr is submitted to document the sample evaluation results of device #1 and additional supplemental mdrs were submitted to represent xenmatrix grafts device #2, device #3, and device #4.Visual examination of the pouch was performed finding a small tear in the foil pouch at one of the two manufacturer notches.These notches allow for ease of opening of the foil pouch.Visual inspection found no other anomalies.The tear found at the manufacture notch does not result in a breach of the sterile barrier.The tear noted is alleged to be an out of the box condition.As received the pouch was handled as evident by removal of a patient traceability label from the product pouch labeling.Based on sample and manufacturing process evaluation performed, a definitive root cause could not be determined, the reported condition potentially occurred at some instance after the product completed the manufacturing activities at the facility.The warning section of the instructions-for-use (ifu), supplied with the device states, "prior to use, carefully examine package and product to verify neither is damaged and that all seals are intact.Do not use if the package is damaged or open, or if the center of the temperature indicator on the foil pouch is black." updated fields: b4, d9, g2, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.
 
Event or Problem Description

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16969766
Report Number1213643-2023-00199
Device Sequence Number5580705
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number1161015
Device Lot NumberHUGV0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown